Alert archive / Maine / Frost Advisories in 2011
Frost Advisory 2, NWS Gray, ME
NWS Gray, ME issued this frost advisory at Sep 10, 2011, 9:07 AM EDT for Coos County, New Hampshire; Franklin County, Oxford County, Somerset County, Maine. It took effect at Sep 11, 2011, 12:00 AM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Sep 10, 2011, 9:07 AM EDT (13:07 UTC)
- In effect from
- Sep 11, 2011, 12:00 AM EDT
- Expired
- Sep 11, 2011, 6:57 AM EDT
- In force
- 7 hr
- Issued by
- NWS Gray, ME
Counties Franklin County, ME, Oxford County, ME, Somerset County, ME, Coos County, NH
The radar
The Portland,ME radar (KGYX), 118 km from the middle of the area, began a volume at 13:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 1.1 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1219 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- -20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
943 WWUS71 KGYX 101307 NPWGYX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 907 AM EDT SAT SEP 10 2011 ...COLD TEMPERATURES AND FROST POSSIBLE TONIGHT... .COLDER AIR FILTERING IN FROM CANADA TODAY WILL SET THE STAGE FOR A COLD NIGHT TONIGHT. HIGH PRESSURE WILL SHIFT OVER NORTHWEST MAINE TONIGHT WITH DRY AIR AND CLEAR SKIES. THIS WILL ALLOW GOOD RADIATIONAL COOLING CONDITIONS AND MANY VALLEY LOCATIONS ARE EXPECTED TO SEE TEMPERATURES FALL TO THE LOW TO MID 30S OVERNIGHT. THIS WILL ALLOW FROST TO FORM AT GROUND LEVEL...THREATENING VULNERABLE PLANTS. MEZ007>009-NHZ001-002-102115- /O.NEW.KGYX.FR.Y.0002.110911T0400Z-110911T1300Z/ NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-NORTHERN COOS- SOUTHERN COOS- INCLUDING THE CITIES OF...ANDOVER...ROXBURY...UPTON... WILSONS MILLS...COBURN GORE...RANGELEY...KINGFIELD...BINGHAM... JACKMAN...COLEBROOK...BERLIN...LANCASTER 907 AM EDT SAT SEP 10 2011 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT SUNDAY. * TEMPERATURES...LOW TEMPERATURES WILL BE IN THE LOW TO MID 30S. * TIMING...AFTER MIDNIGHT TONIGHT THROUGH SUNRISE SUNDAY MORNING. * IMPACTS...FROST WILL FORM AT GROUND LEVEL AND THREATEN VULNERABLE PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT OUTSTIDE AND UNCOVERED. && $$
3 follow-up statements
525 WWUS71 KGYX 101847 NPWGYX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 247 PM EDT SAT SEP 10 2011 ...COLD TEMPERATURES AND FROST POSSIBLE TONIGHT... .COLDER AIR FILTERING IN FROM CANADA TODAY WILL SET THE STAGE FOR A COLD NIGHT TONIGHT. HIGH PRESSURE WILL SHIFT OVER NORTHWEST MAINE TONIGHT WITH DRY AIR AND CLEAR SKIES. THIS WILL ALLOW GOOD RADIATIONAL COOLING CONDITIONS AND MANY VALLEY LOCATIONS ARE EXPECTED TO SEE TEMPERATURES FALL TO THE LOW TO MID 30S OVERNIGHT. THIS WILL ALLOW FROST TO FORM AT GROUND LEVEL... THREATENING VULNERABLE PLANTS. MEZ007>009-NHZ001-002-110415- /O.CON.KGYX.FR.Y.0002.110911T0400Z-110911T1300Z/ NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-NORTHERN COOS- SOUTHERN COOS- INCLUDING THE CITIES OF...ANDOVER...ROXBURY...UPTON... WILSONS MILLS...COBURN GORE...RANGELEY...KINGFIELD...BINGHAM... JACKMAN...COLEBROOK...BERLIN...LANCASTER 247 PM EDT SAT SEP 10 2011 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT SUNDAY... * TEMPERATURES...IN THE MID 30S. * TIMING...AFTER MIDNIGHT TONIGHT THROUGH SUNRISE SUNDAY MORNING. * IMPACTS...FROST WILL FORM AT GROUND LEVEL AND THREATEN VULNERABLE PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT OUTSTIDE AND UNCOVERED. && $$
276 WWUS71 KGYX 110210 NPWGYX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 1010 PM EDT SAT SEP 10 2011 ...COLD TEMPERATURES AND FROST POSSIBLE TONIGHT... .CANADIAN HIGH PRESSURE WILL BRING A CHILLY AUTUMN AIR MASS INTO NORTHERN NEW ENGLAND TONIGHT. THE HIGH WILL SUPPLY CLEAR SKIES AND LIGHT WINDS WHICH WILL ALLOW TEMPERATURES TO COOL QUICKLY OVERNIGHT. BY LATE TONIGHT TEMPERATURES WILL FALL INTO THE LOWER TO MID 30S ACROSS PORTIONS OF NORTHERN NEW HAMPSHIRE AND THE MOUNTAINS OF WESTERN MAINE. THIS WILL ALLOW FROST TO FORM WHICH WILL THREATEN VULNERABLE AND UNPROTECTED PLANTS. MEZ007>009-NHZ001-002-111300- /O.CON.KGYX.FR.Y.0002.110911T0400Z-110911T1300Z/ NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-NORTHERN COOS- SOUTHERN COOS- INCLUDING THE CITIES OF...ANDOVER...ROXBURY...UPTON... WILSONS MILLS...COBURN GORE...RANGELEY...KINGFIELD...BINGHAM... JACKMAN...COLEBROOK...BERLIN...LANCASTER 1010 PM EDT SAT SEP 10 2011 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT SUNDAY... * TEMPERATURES...OVERNIGHT LOWS IN THE 30S. * TIMING...AFTER MIDNIGHT TONIGHT THROUGH SUNRISE SUNDAY MORNING. * IMPACTS...FROST WILL FORM AND THREATEN VULNERABLE AND UNPROTECTED PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT OUTSIDE AND UNCOVERED. && $$
950 WWUS71 KGYX 111057 NPWGYX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 657 AM EDT SUN SEP 11 2011 MEZ007>009-NHZ001-002-111200- /O.CAN.KGYX.FR.Y.0002.000000T0000Z-110911T1300Z/ NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-NORTHERN COOS- SOUTHERN COOS- INCLUDING THE CITIES OF...ANDOVER...ROXBURY...UPTON... WILSONS MILLS...COBURN GORE...RANGELEY...KINGFIELD...BINGHAM... JACKMAN...COLEBROOK...BERLIN...LANCASTER 657 AM EDT SUN SEP 11 2011 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAY HAS CANCELLED THE FROST ADVISORY. WITH FULL SUNSHINE DEVELOPING...TEMPERATURES WILL QUICKLY CLIMB THROUGH THE 40S THIS MORNING. HIGHS WILL REACH AROUND 70 DEGREES IN MANY AREAS TODAY. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this frost advisory went out at Sep 10, 7:11 AM EDT, 1 hour 56 minutes earlier.
Area forecast discussion, Sep 10, 7:11 AM EDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 711 AM EDT SAT SEP 10 2011 .SYNOPSIS... CANADIAN HIGH PRESSURE WILL BUILD OVER THE REGION DURING THE WEEKEND...SHIFTING OFFSHORE EARLY NEXT WEEK. A STRONG COLD FRONT WILL PUSH FROM WEST TO EAST ACROSS THE AREA TUESDAY NIGHT INTO WEDNESDAY. ANOTHER COLD FRONT WILL BRING EVEN COLDER AIR ON THURSDAY. && .NEAR TERM /THROUGH TONIGHT/... 711 AM UPDATE... MAINLY MID AND HIGH LEVEL CLOUDINESS CONTINUES TO BRUSH SOUTHERNMOST PORTIONS OF OUR FORECAST AREA EARLY THIS MORNING ASSOCIATED WITH UPPER LEVEL LOW SITUATED TO OUR SW. MEANWHILE...THERE MAY BE A FEW CU IN ASSOCIATION WITH THE BACKDOOR COLD FRONT WHICH WILL SLIP QUIETLY SOUTH OVER THE FORECAST AREA TODAY. ISOLD FOG OVER THE CT RVR VLY WILL DISSIPATE OVER THE NEXT HOUR. MADE MINOR ADJUSTMENTS TO DEW POINTS AND WINDS THIS HOUR. OTHERWISE...LITTLE CHANGE TO THE OVERALL FORECAST DATABASE. PREV DISC... HIGH CLOUDS OVER SOUTHERN PORTIONS OF THE FORECAST AREA WILL LINGER DURING THE MORNING HOURS. THEREAFTER...A BACKDOOR COLD FRONT WILL QUIETLY SLIP THROUGH THE REGION DURING THE MIDDAY AND AFTERNOON HOURS. EXPECT JUST A FEW CU WITH THIS FEATURE WITH NO PCPN. AFTER PATCHY MORNING FOG BURNS OFF...EXPECT TEMPS TO CLIMB INTO THE MID 60S TO LOWER 70S FOR AFTERNOON HIGHS WITH IS SEASONABLY MILD FOR THIS TIME OF THE YEAR. && .SHORT TERM /SUNDAY THROUGH SUNDAY NIGHT/... CLEAR SKIES...LIGHT WINDS AND RELATIVELY LOW DEW POINT VALUES WILL SET THE STAGE FOR RADIATIONAL COOLING OVERNIGHT. A FEW OF THE HIGHER MOUNTAIN VALLEYS WILL SEE PATCHY FROST WITH A SOME READINGS IN THE 30S. OTHERWISE QUIET WITH A FEW CLOUDS APPROACHING SOUTHWESTERN ZONES LATE AT NIGHT. ON SUNDAY... UPPER TROUGH OVER THE GREAT LAKES WILL BUILD EAST ON SUNDAY...THICKENING THE CLOUDS OVER SOUTHERN AREAS. MOISTURE AND DYNAMICS ARE LIMITED HOWEVER. SO...WILL LIMIT ANY POPS TO FAR SW COUNTIES LATE IN THE DAY. USED A BLEND OF MAV/MEX NOS FOR MAX TEMPS SUNDAY AFTERNOON. && .LONG TERM /MONDAY THROUGH FRIDAY/... GENERALLY DRY CONDITIONS WITH A SLOW WARMING TREND THAT WILL CONTINUE INTO EARLY TO MID WEEK AS A PROLONGED SOUTH TO SOUTHWEST FLOW DEVELOPS. BY WEDNESDAY A STRONG COLD FRONT MOVES THROUGH THE AREA PRODUCING SHOWERS FOLLOWED BY COOLER AND DRIER AIR. A MUCH STRONGER COLD FRONT WITH VERY LIMITED MOISTURE ASSOCIATED WITH IT WILL MOVE THROUGH THE REGION LATE THURSDAY WITH MAYBE A FEW SHOWERS ASSOCIATED WITH THIS FRONT. BEHING THIS FRONT MUCH COOLER AIR WILL BE NOTED FOR FRIDAY AND INTO NEXT WEEKEND. A FROST IN LIKELY IN THE MOUNTAINS FOR BOTH THURSDAY AND FRIDAY NIGHTS. OVERALL GMOS TEMPS SEEMED IN THE BALLPARK. && .AVIATION /06Z SATURDAY THROUGH WEDNESDAY/... SHORT TERM... THERE WILL BE SOME PATCHY LATE NIGHT VALLEY FOG...BUT FOR THE MOST PART WE ARE EXPECTING VFR CONDITIONS. LONG TERM... GENERALLY VFR CONDITIONS. && .AVIATION /11Z SATURDAY THROUGH WEDNESDAY/... SHORT TERM... LONG TERM... && .MARINE... SHORT TERM... A LONG PERIOD SWELL CONTINUES ACROSS THE REGION. DOWNWARD TREND WILL CONTINUE. WILL BE LOWERING THE SCAS THIS PACKAGE AS WAVES OVER THE OUTER WATERS HAVE DROPPED INTO THE 2 TO 4 FOOT RANGE. LONG TERM... NO FLAGS EXPECTED. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...NONE. NH...NONE. MARINE...NONE. &&
Hazardous weather outlook, Sep 10, 3:07 AM EDT, 6 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 307 AM EDT SAT SEP 10 2011 MEZ007>009-013-014-NHZ001-002-110715- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN FRANKLIN- SOUTHERN SOMERSET-NORTHERN COOS-SOUTHERN COOS- 307 AM EDT SAT SEP 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND NORTHERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT. COLDER AIR WILL MOVE INTO THE AREA ON SATURDAY. FROST IS POSSIBLE ACROSS NORTHWEST MAINE AND FAR NORTHERN NEW HAMPSHIRE SATURDAY NIGHT INTO SUNDAY MORNING...WITH A LOW POSSIBILITY OF A FREEZE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MEZ012-018>028-NHZ003>010-013-014-110715- SOUTHERN OXFORD-INTERIOR YORK-INTERIOR CUMBERLAND-ANDROSCOGGIN- KENNEBEC-INTERIOR WALDO-COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC- LINCOLN-KNOX-COASTAL WALDO-NORTHERN GRAFTON-NORTHERN CARROLL- SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP- STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM- 307 AM EDT SAT SEP 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ150>154-110715- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 307 AM EDT SAT SEP 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Frost Advisories in Maine, 2011Frost Advisories in New Hampshire, 2011Every frost advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.